Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

August 7, 2017Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 7, 2017, 6:23 PM EDT for Lake County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 6:23 PM EDT (22:23 UTC)
Expired
Aug 7, 2017, 7:15 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS82 KMLB 072223
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT MON AUG 7 2017
 
FLZ041-044-072315-
Northern Lake County FL-Inland Volusia County FL-
623 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY 
AND NORTHWESTERN VOLUSIA COUNTY UNTIL 715 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8166 2905 8166 2905 8164 2917 8164
      2917 8139 2887 8137 2883 8142 2880 8142
      2878 8167 2896 8167
TIME...MOT...LOC 2222Z 178DEG 15KT 2889 8149 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:17 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 3:17 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
317 PM EDT Mon Aug 7 2017

.DISCUSSION...

Currently-Tonight...Despite an early increase in shower and
isolated thunderstorm activity across northern portions of east
central Florida, convective coverage has been fairly  limited
into this afternoon. Still, isolated to scattered showers and
storms will still be possible, especially north and west of the
I-4 corridor later in the afternoon and toward sunset as diffuse
east coast sea breeze continues westward. HRRR and local WRF
guidance shows greatest coverage over this region, with potential
for some this activity lingering into the evening. Additional
isolated onshore moving showers will continue to be possible,
mainly along the Treasure Coast through tonight.

Tuesday...Models shift ridge axis slightly southward, but still
near to north of the Cape into Tuesday and also show some drying
building in from the east in the mid levels. However, low level
S/SE flow will keep sufficient moisture over interior areas for
isolated to scattered convective development into the afternoon.
Have PoPs ranging from 20 percent along the Treasure Coast where
sea breeze will move inland a little faster, to 30-40 percent
farther north and inland. Highs will continue to range from the
low 90s along the coast to mid 90s over the interior.

WED-THU...Mid-level ridge breaks down temporarily as weakening
upper level cyclone transitions from Central/Northern Bahamas to
SE Gulf of Mexico. Low-level ridge shifts back north of the
region, continuing long fetch of southeasterly flow. Proximity of
upper low on Wed should lower moisture, although timing and
location of driest air differ somewhat between GFS and ECMWF, but
overall, not significant. Have lower PoPs, around 20 percent, for
the coastal counties and highest, up to 30-40 percent for western-
most CWA on Wed. Higher moisture should then begin to wrap back
into area by Thu afternoon around upper low. Indicating scattered
POPs areawide, with greatest coverage south, closest to highest
moisture ribbon. Temps again several degrees above normal Wed, and
close to normal highs (still above normal lows) with return of
greater precip coverage Thu.

FRI-SUN...(Previous Discussion) GFS/ECMWF consistent with deep-
layer ridge axis re-establishing over northern peninsula, causing
SE flow to persist through the weekend. Upstream moisture content
appears moderate to high, although small day to day differences
will likely moderate POPs up/down slightly. Scattered morning/mid
day convection over the eastern side of the peninsula will
translate inland, with greatest afternoon/early evening coverage
across the interior counties. Max temps near to slightly above
climo, with mins averaging several degrees above normal.

&&

.AVIATION...Primarily VFR. Isolated to scattered showers/storms
this afternoon and evening with breezy ESE winds. VCTS over the
interior terminals with VCSH lingering at KLEE until 0300Z or so.
Coastal terminals should remain dry except a few onshore-moving
showers are possible for KVRB, KFPR, KSUA tonight through Tuesday
morning.

&&

.MARINE...

Tonight...Ridge axis across north Florida will shift slight
southward through tonight. This will veer southeast winds to
south-southeast overnight, with wind speeds up to 10-15 knots
across the waters. Seas will range from 2-4 feet.

TUE-FRI...Ridge axis to the north will promote long fetch of
moderate SE flow Tue-Thu, with lessening of gradient Fri. Seas
2-3 ft nearshore and up to 4 ft offshore Tue-Thu, subsiding to 2-3
feet by late week. SE onshore flow will allow isolated to locally
scattered nocturnal convection to develop and move toward the
coast overnight into the morning hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  92  76  90 /  20  40  20  20
MCO  76  94  76  93 /  20  40  20  30
MLB  79  91  79  90 /  10  30  10  20
VRB  77  92  76  91 /  20  20  10  20
LEE  77  94  77  94 /  40  40  30  40
SFB  77  94  76  94 /  20  40  20  30
ORL  77  94  77  93 /  20  40  20  30
FPR  77  92  77  91 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

PUBLIC/MARINE...Weitlich
AVIATION...Combs
RADAR/IMPACT WX...Blottman
Hazardous weather outlook, Aug 7, 12:30 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1230 PM EDT Mon Aug 7 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072115-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1230 PM EDT Mon Aug 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
With the location of the Atlantic ridge axis north of Central
Florida, steady onshore flow from the southeast will persist today.
Scattered showers and storms will continue to develop along and west
of Interstate 95 and push further inland. Deeper atmospheric
moisture will increase storm chances today as compared to past days.
By mid to late afternoon, storms will collect inland augmented by a
loose and embedded sea breeze. The best chances for storms will be
along and west of Interstate 4 for the late afternoon and early
evening.

Frequent lightning and strong wind gusts to 45 mph will be the
main hazards in vicinity of enhanced updrafts due to boundary
interactions.

.FLOOD IMPACT...
A few storms will be capable of localized 2 inch rainfall totals,
mainly over the interior later in the afternoon.

.RIP CURRENT IMPACT...
The combination of an east swell and longshore current will
contribute to a moderate risk of rip currents today. Remember to
swim near a lifeguard.

If caught in a rip current, relax and float. Don't swim against
the current. If able, swim in a direction following the shoreline.
If unable to escape, face the shore and call or wave for help.

.MARINE THUNDERSTORM GUST IMPACT...
Storm gusts to 45 mph are possible during the mid-late afternoon
on inland lakes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Low level southeast flow around the Atlantic ridge will keep lower
chances for showers and storms along the east coast but with
scattered lightning storms expected inland and across the
interior each day. The main thunderstorm hazards will be locally
heavy rain, cloud to ground lightning and gusty winds. An east
swell is expected to continue a moderate risk for rip currents
through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

DWS/PB

In the hours before

Special weather statement, Aug 7, 6:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT MON AUG 7 2017

FLZ041-044-072315-
Northern Lake County FL-Inland Volusia County FL-
623 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY
AND NORTHWESTERN VOLUSIA COUNTY UNTIL 715 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8166 2905 8166 2905 8164 2917 8164
      2917 8139 2887 8137 2883 8142 2880 8142
      2878 8167 2896 8167
TIME...MOT...LOC 2222Z 178DEG 15KT 2889 8149

Combs

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.